Nebraska, 2024Damaging Winds and High Wind in Nebraska, April 6 to 7, 2024
April 6 to 7, 2024 · NWS GID · 46 events in 18 counties and zones
As an upper low approached the Central Plains from the west, a dryline associated with it moved across the Southern Plains and portions of the Central Plains. The surface pressure gradient strengthened just ahead of the upper low and resulted in strong winds across the Central Plains.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300,000
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As an upper low approached the Central Plains from the west, a dryline associated with it moved across the Southern Plains and portions of the Central Plains. The surface pressure gradient strengthened just ahead of the upper low and resulted in strong winds across the Central Plains. CAPE values of only around 500 J/kg were present, but wind shear was strong across the area. A line of severe storms developed and moved across south central and central Nebraska during the afternoon into the evening hours of April 6th. These storms produced severe wind gusts. The strongest wind was in Polk County south of Stromsburg at around 6:15 PM CDT. Wind gusts were estimated to have been near 75 mph which resulted in a roof being blown off of a cattle building. Reports of high winds, apart from thunderstorms, began during the morning of April 6th and continued across the area into the early morning hours of April 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Apr 6, 11:52 AM CST, 8 minutes earlier. Its key messages:
- Significant impactful weather expected today and Sunday.
- Strong non-thunderstorm wind gusts of 50-60 MPH will develop this afternoon and continue for at least portions of the area into Saturday night and Sunday. Blowing dust and reduced visibilities will be possible as a result.
- A line of thunderstorms is likely (60-90 percent) to develop along a surging dry line Saturday afternoon. There is a slight risk (level 2 out of 5) for severe weather of any type, although damaging wind gusts look to be the most likely threat.
- Dangerous fire weather conditions are also expected this weekend, even in areas where humidity values don't necessarily fall to critical levels, due to the very strong winds. The worst combination of wind and low humidity will be across North Central Kansas.
- Seasonable to seasonably warm temperatures along with predominantly dry weather is forecast for next week with good eclipse viewing weather expected Monday.
Area forecast discussion, Apr 6, 11:52 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1252 PM CDT Sat Apr 6 2024
.KEY MESSAGES...
- Significant impactful weather expected today and Sunday.
- Strong non-thunderstorm wind gusts of 50-60 MPH will develop
this afternoon and continue for at least portions of the area
into Saturday night and Sunday. Blowing dust and reduced
visibilities will be possible as a result.
- A line of thunderstorms is likely (60-90 percent) to develop
along a surging dry line Saturday afternoon. There is a slight
risk (level 2 out of 5) for severe weather of any type,
although damaging wind gusts look to be the most likely
threat.
- Dangerous fire weather conditions are also expected this
weekend, even in areas where humidity values don't
necessarily fall to critical levels, due to the very strong
winds. The worst combination of wind and low humidity will be
across North Central Kansas.
- Seasonable to seasonably warm temperatures along with
predominantly dry weather is forecast for next week with good
eclipse viewing weather expected Monday.
&&
.DISCUSSION...
Issued at 400 AM CDT Sat Apr 6 2024
Mostly clear skies and mild temperatures were observed across
the area overnight as strong southeasterly winds helped keep
temperatures in the 40s across the local area and brought
increasing moisture...with dewpoints now creeping into the mid
to upper 30s across the majority of the local area. To the west,
a vigorous upper level low can be seen churning across Idaho as
it is becoming more positively tilted and starting to shift
east. This low will help push a dry line across the area during
the afternoon hours, which should become the focus for
thunderstorm development around the 1-2 PM time frame.
Ahead of this front/dryline, winds will also intensify across
the area early this morning, increasing from the 20 to 30 MPH
pre-dawn, to gusting to near 60 MPH by late morning or early
afternoon. These strong winds will have the capability of
complicating things, picking up dust/reducing visibilities,
causing minor tree damage and increasing the fire danger across
the area. These potential threats have been covered with a High
Wind Warning and Red Flag warning, with additional details
available in the latest statements regarding these hazards and
HWO.
As the aforementioned line of storms then develops and rapidly
tracks across the area this afternoon/evening, severe weather
will also become possible, despite the somewhat limiting
instability. While not ideal for severe weather, this relative
lack of instability (with CAPE values only around 500 J/KG) will
be overcome by strong synoptic forcing and shear, which will
likely result in a line of strong storms capable of producing
wind gusts of 60 to 70 MPH winds, hail to the size of quarters
and a few isolated tornadoes from embedded low topped
supercells. While a brief period of heavy rain will also be
possible, due to the progressive nature of these storms depicted
in model data, most locations will likely only receive between
a quarter and half inch of total accumulation.
As thunderstorm coverage diminishes behind the dry line,
additional showers and possibly some isolated thunderstorms will
remain possible mainly north of I-80 through Sunday afternoon
as moisture wraps around the intensifying upper level low as it
lifts north across western Nebraska. While not all areas will
see precipitation Sunday, winds will remain strong, especially
across areas southwest of the Tri-cities, which will remain
closer to the circulation of the surface low and where a High
Wind Warning will remain in effect through 7 PM CDT Sunday
evening.
Conditions should finally improve across the area Monday as the
low continues to lift away from the region, with the subsequent
upper level low expected to pass well south of the area mid-
week. This should result in seasonably mild temperatures for
much of the upcoming work week, with predominantly dry weather.
A transitory upper level ridge late in the week could even boost
temperatures into the 70s to near 80 for Thursday and Friday
afternoons.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1241 PM CDT Sat Apr 6 2024
VFR conditions are currently in place at both terminals, along
with windy conditions. Surface winds gusting over 45kts will be
possible this afternoon as a storm system moves into the region.
Over the next several hours, there will be a chance for some
blowing dust, although confidence in visibility is low at this
time.
For later this afternoon/evening, we are anticipating a line of
strong to possibly severe thunderstorms moving through the
region. This will result in the possibility of some MVFR
conditions across the region. Winds will be shifting as the
system moves through, becoming southerly, then southwesterly.
Additionally, outflow boundaries from any storms moving through
the region will result in brief increases to winds and sudden
changes in wind direction.
Heading into tomorrow, windy conditions persist. There will be a
chance for some blowing dust in the area, although confidence in
visibility reductions remains uncertain at this time.
&&
.FIRE WEATHER...
Issued at 400AM CDT Sat Apr 6 2024
Elevated fire weather concerns are expected this weekend as
fuels remain dry across the local area and very strong winds are
anticipated. While minimum relative humidity values are fairly
marginal (mostly above 20 percent), due to the strong winds, any
fires that do ignite will be very difficult to control, and
extreme caution is encouraged for those engaging in activities
that may result in a fire today across the entire forecast
area. Across north central Kansas, a several hour period where
critical fire weather conditions will be met is expected behind
a passing dry line - which should drop relative humidities to
between 15 and 30 percent, and a Red Flag Warning is in effect
from 3 PM to 8 PM CDT for our Kansas counties.
Continued windy conditions, with gusts of 40 to 60 MPH, are
expected again Sunday afternoon, although minimum relative
humidity values are expected to be even more marginal (mostly
above 30 percent). Evenso, for the aforementioned reasons, at
least near critical fire weather concerns can be expected, and a
Fire Weather Watch remains in effect for north central Kansas
Sunday afternoon through early evening.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning until 7 PM CDT Sunday for NEZ060-072-073-
082>084.
High Wind Warning until 7 PM CDT this evening for NEZ039>041-
046>049-061>064-074>077-085>087.
KS...High Wind Warning until 7 PM CDT Sunday for KSZ005-006-017>019.
Red Flag Warning until 8 PM CDT this evening for KSZ005>007-
017>019.
Fire Weather Watch from Sunday afternoon through Sunday
evening for KSZ005>007-017>019.
High Wind Warning until 7 PM CDT this evening for KSZ007.
&&
DISCUSSION...Rossi
AVIATION...Wekesser
FIRE WEATHER...RossiHazardous weather outlook, Apr 6, 2:59 AM CST, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Hastings NE
359 AM CDT Sat Apr 6 2024
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
070900-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
359 AM CDT Sat Apr 6 2024
This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.
.DAY ONE...Today and Tonight.
Strong southeast winds are expected to intensify across the local
area this morning, increasing to between 35 and 45 mph, with
gusts to near 60 MPH possible by afternoon. Winds of this
intensity could blow around unsecured objects, lead to tree
damage, as well as result in areas of blowing dust and poor
visibility across the local area. Please refer to the latest High
Wind Warning message for additional details.
The combination of very strong winds will also lead to dangerous
fire weather conditions area wide this afternoon, with the worst
conditions forecast behind a dry line over portions of north
central Kansas where a Red Flag Warning remains in effect. Please
refer to the latest Red Flag Warning statement for additional
details.
Finally, a line of thunderstorms is expected to develop southwest
of the Tri Cities by early afternoon, and then race northeast
through the late afternoon and evening hours. Some of these
storms will likely be severe, with hail to the size of quarters,
damaging winds of 60 to 70 MPH, and a few tornadoes all possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Strong west to southwest winds with peak gusts of 40 to 60 MPH
are expected across the area on Sunday, with the highest winds
forecast to be southwest of the Tri-Cities where a High Wind
Warning will remain in effect through 7 PM CDT Sunday evening.
Please refer to the latest High Wind Warning message for
additional details.
In addition, the combination of very strong winds and lower
relative humidity values will lead to another round of near
critical to critical fire weather conditions across North Central
Kansas Sunday afternoon. Please refer to the latest Fire Weather
Watch message for additional information.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of damaging winds, hail of any size or wildfires
today would be appreciated.
&&
More information may be obtained at the following web page:
https://www.weather.gov/hastings
Rossi
High Wind, Adams
- When
- April 6, 12:00 PM CST to 5:00 PM CST
- Where
- Adams forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.525, -98.501 (the zone’s center; the record gives no point)
A wind gust of 58 MPH was measured by the Hastings Airport ASOS.
High Wind, Dawson
- When
- April 6, 1:00 PM CST to 5:00 PM CST
- Where
- Dawson forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.870, -99.820 (the zone’s center; the record gives no point)
Peak measured wind gusts included the following: 66 MPH, measured by a mesonet station located three miles north-northeast of Johnson Lake; 65 MPH, measured by a mesonet station located one mile north of Johnson Lake; 62 MPH, was measured by a mesonet station located two miles north-northwest of Gothenburg; 59 MPH, measured by a mesonet station located seven miles south-southeast of Cozad; 58 MPH, measured by the Lexington Airport AWOS.
High Wind, Phelps
- When
- April 6, 1:00 PM CST to 5:00 PM CST
- Where
- Phelps forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.511, -99.414 (the zone’s center; the record gives no point)
A wind gust of 59 MPH was measured by a mesonet station located two miles east of Loomis.
High Wind, Buffalo
- When
- April 6, 1:00 PM CST to 5:00 PM CST
- Where
- Buffalo forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.855, -99.075 (the zone’s center; the record gives no point)
A wind gust of 58 MPH was measured by a mesonet station located eight miles northeast of Riverdale.
High Wind, Harlan
- When
- April 6, 1:00 PM CST to 5:00 PM CST
- Where
- Harlan forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.177, -99.405 (the zone’s center; the record gives no point)
A wind gust of 60 MPH was measured by a mesonet station located seven mile southwest of Alma and by several mesonets in the Huntley area. A wind gust of 58 MPH was measured by a mesonet station located six miles east-southeast of Oxford.
High Wind, Hall
- When
- April 6, 1:00 PM CST to 5:00 PM CST
- Where
- Hall forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.873, -98.502 (the zone’s center; the record gives no point)
A wind gust of 64 MPH was measured by a mesonet station located two miles west of Doniphan. Wind gusts of 63 MPH, 59 MPH and 58 MPH were measured by the Grand Island Central Nebraska Regional Airport ASOS.
High Wind, Gosper
- When
- April 6, 1:00 PM CST to 5:00 PM CST
- Where
- Gosper forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.515, -99.831 (the zone’s center; the record gives no point)
Frequent gusts of 50 to 60 MPH occurred based on surrounding area observations.
High Wind, Furnas
- When
- April 6, 1:00 PM CST to 5:00 PM CST
- Where
- Furnas forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.177, -99.912 (the zone’s center; the record gives no point)
Frequent gusts of 50 to 60 MPH occurred based on surrounding area observations.
High Wind, Kearney
- When
- April 6, 1:00 PM CST to 5:00 PM CST
- Where
- Kearney forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.507, -98.948 (the zone’s center; the record gives no point)
Frequent gusts of 50 to 60 MPH occurred based on surrounding area observations.
High Wind, Franklin
- When
- April 6, 1:00 PM CST to 5:00 PM CST
- Where
- Franklin forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.176, -98.953 (the zone’s center; the record gives no point)
Frequent gusts of 50 to 60 MPH occurred based on surrounding area observations.
High Wind, Webster
- When
- April 6, 1:00 PM CST to 5:00 PM CST
- Where
- Webster forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.176, -98.500 (the zone’s center; the record gives no point)
Frequent gusts of 50 to 60 MPH occurred based on surrounding area observations.
Thunderstorm Wind, Harlan
- When
- April 6, 2:08 PM CST
- Where
- Harlan County, 3.46 mi ENE of Orleans
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.150, -99.390
A wind gust of 65 MPH was measured by a mesonet station located three miles north-northwest of Alma.
Thunderstorm Wind, Phelps
- When
- April 6, 2:11 PM CST
- Where
- Phelps County, 1.05 mi E of Loomis
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.480, -99.500
A wind gust of 67 MPH was measured by a mesonet station located on the east side of Loomis.
Thunderstorm Wind, Phelps
- When
- April 6, 2:13 PM CST
- Where
- Phelps County, 7.88 mi NNE of Bertrand
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.640, -99.590
A wind gust of 58 MPH was measured by a mesonet station located seven miles south-southwest of Overton.
Thunderstorm Wind, Dawson
- When
- April 6, 2:15 PM CST
- Where
- Dawson County, 0.52 mi W of Cozad
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.870, -99.980
A wind gust of 60 MPH was measured by a mesonet station located on the north-northeast side of Cozad.
Thunderstorm Wind, Dawson
- When
- April 6, 2:17 PM CST
- Where
- Dawson County, 6.56 mi NNE of Willow Is
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.970, -100.030
A wind gust of 70 MPH was measured by a mesonet station located six miles north-northeast of Willow Island.
Thunderstorm Wind, Dawson
- When
- April 6, 2:35 PM CST
- Where
- Dawson County, 3.49 mi N of Sumner
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 41.000, -99.530
A wind gust of 60 MPH was measured by a mesonet station located four miles north-northwest of Sumner.
Thunderstorm Wind, Kearney
- When
- April 6, 2:43 PM CST
- Where
- Kearney County, 3.74 mi W of Minden
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.490, -99.020
A wind gust of 66 MPH was measured by a mesonet station located four miles west-southwest of Minden.
Thunderstorm Wind, Kearney
- When
- April 6, 2:44 PM CST
- Where
- Kearney County, 0.53 mi W of Minden
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.500, -98.960
A wind gust of 58 MPH was measured by a mesonet station located in Minden.
Thunderstorm Wind, Franklin
- When
- April 6, 2:44 PM CST
- Where
- Franklin County, 7.52 mi W of Macon
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.200, -99.090
A wind gust of 61 MPH was measured by a mesonet station located seven miles west of Macon.
Thunderstorm Wind, Dawson
- When
- April 6, 2:54 PM CST
- Where
- Dawson County, 0.87 mi SE of Sumner
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.940, -99.510
A wind gust of 63 MPH was measured by a mesonet station located one mile south-southwest of Sumner.
Thunderstorm Wind, Buffalo
- When
- April 6, 2:59 PM CST to 3:01 PM CST
- Where
- Buffalo County, 1.25 mi WNW of Glenwood Park to 2.51 mi ENE of Glenwood Park
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.760, -99.100
A wind gust of 68 MPH was measured by a mesonet station located five miles north-northeast of Kearney, and a gust of 62 MPH was measured by a mesonet station located four miles north of Kearney.
Thunderstorm Wind, Kearney
- When
- April 6, 3:01 PM CST to 3:03 PM CST
- Where
- Kearney County, 1.57 mi W of Heartwell to 1.48 mi SSE of Heartwell
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.570, -98.810
A wind gust of 62 MPH was measured by a mesonet station located two miles southeast of Heartwell, and a gust of 60 MPH was measured by a mesonet station located one mile west of Heartwell.
Thunderstorm Wind, Adams
- When
- April 6, 3:05 PM CST
- Where
- Adams County, 4.6 mi NW of Holstein
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Social Media
- Coordinates
- 40.510, -98.720
A wind gust of 76 MPH was measured by a home weather station located five miles east-northeast of Norman, reported on Facebook.
Thunderstorm Wind, Hall
- When
- April 6, 3:34 PM CST
- Where
- Hall County, 1.48 mi SSE of Rosedale
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.700, -98.470
A wind gust of 66 MPH was measured by a mesonet station located five miles west of Hansen.
Thunderstorm Wind, Hall
- When
- April 6, 3:39 PM CST
- Where
- Hall County, 2.2 mi WNW of Alda
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.880, -98.510
A wind gust of 63 MPH was measured by a mesonet station located two miles west-northwest of Alda.
Thunderstorm Wind, Nuckolls
- When
- April 6, 3:41 PM CST
- Where
- Nuckolls County, 3.61 mi NNE of Nora
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.220, -97.950
A wind gust of 59 MPH was measured by a mesonet station located three miles west-southwest of Oak.
Thunderstorm Wind, Nuckolls
- When
- April 6, 3:50 PM CST
- Where
- Nuckolls County, 2.81 mi S of Ruskin
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.110, -97.860
A wind gust of 61 MPH was measured by a mesonet station located two miles south of Ruskin.
Thunderstorm Wind, Thayer
- When
- April 6, 3:50 PM CST
- Where
- Thayer County, 4.44 mi WNW of Deshler
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.170, -97.800
A wind gust of 61 MPH was measured by a mesonet station located four miles east-northeast of Ruskin.
Thunderstorm Wind, Hall
- When
- April 6, 3:53 PM CST to 3:59 PM CST
- Where
- Hall County, 0.52 mi E of (Gri)grand Is Rgnl A
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.970, -98.310
Wind gusts of 58 MPH and 59 MPH were measured by the Grand Island Central Nebraska Regional Airport ASOS.
Thunderstorm Wind, Clay
- When
- April 6, 3:53 PM CST to 4:00 PM CST
- Where
- Clay County, 3.45 mi N of Clay Center to 6 mi ESE of Clay Center
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $200,000
- Reported by
- COOP Observer
- Coordinates
- 40.580, -98.050
Wind gusts were estimated to be between 60 and 70 MPH by the NWS Cooperative Observer located six miles east-southeast of Clay Center. Clay County Emergency management reported two irrigation pivots were knocked over four miles north of Clay Center.
Thunderstorm Wind, Nuckolls
- When
- April 6, 4:06 PM CST
- Where
- Nuckolls County, 6.3 mi ENE of Angus
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.330, -97.880
A wind gust of 59 MPH was measured by a mesonet station located four miles west-northwest of Davenport.
Thunderstorm Wind, Nance
- When
- April 6, 4:19 PM CST
- Where
- Nance County, 10.35 mi W of Belgrade
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.480, -98.270
A wind gust of 59 MPH was measured by a mesonet station located eight miles northeast of Wolbach.
Thunderstorm Wind, Fillmore
- When
- April 6, 4:26 PM CST
- Where
- Fillmore County, 0.53 mi W of Strang
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.420, -97.590
A wind gust of 58 MPH was measured by a mesonet station located one mile north-northwest of Strang.
Thunderstorm Wind, Hamilton
- When
- April 6, 4:28 PM CST
- Where
- Hamilton County, 0.69 mi N of Marquette
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.010, -98.000
Wind gusts were estimated to be near 60 MPH. The combination of wind and heavy rain resulted in near-zero visibility.
Thunderstorm Wind, Fillmore
- When
- April 6, 5:10 PM CST
- Where
- Fillmore County, 3.18 mi NNW of Ohiowa
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.460, -97.480
A wind gust of 64 MPH was measured by a mesonet station located four miles north-northwest of Ohiowa.
Thunderstorm Wind, Polk
- When
- April 6, 5:10 PM CST
- Where
- Polk County, Osceola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 41.180, -97.550
Wind gusts were estimated to be at least 60 MPH. Scattered tree limbs were downed across town.
Thunderstorm Wind, Polk
- When
- April 6, 5:15 PM CST
- Where
- Polk County, 2.01 mi SSE of Stromsburg
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 41.096, -97.579
The roof was blown off of a building used for 190 head of cattle...unfortunately one died and a few others were injured. Other outbuildings at the farmstead suffered minor damage. Wind gusts were estimated to have been near 75 MPH.
High Wind, Dawson
- When
- April 6, 11:00 PM CST to April 7, 3:00 AM CST
- Where
- Dawson forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.870, -99.820 (the zone’s center; the record gives no point)
A wind gust of 58 MPH was measured by the Lexington Airport AWOS and a mesonet station located seven miles south-southeast of Cozad.
High Wind, Harlan
- When
- April 6, 11:00 PM CST to April 7, 5:00 AM CST
- Where
- Harlan forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.177, -99.405 (the zone’s center; the record gives no point)
A wind gust of 61 MPH was measured by a mesonet station located six miles east-northeast of Oxford.
High Wind, Furnas
- When
- April 6, 11:00 PM CST to April 7, 10:00 AM CST
- Where
- Furnas forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.177, -99.912 (the zone’s center; the record gives no point)
A wind gust of 58 MPH was measured by mesonet stations located two miles north-northeast of Cambridge and nine miles south-southeast of Wilsonville.
High Wind, Phelps
- When
- April 6, 11:00 PM CST to April 7, 3:00 AM CST
- Where
- Phelps forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.511, -99.414 (the zone’s center; the record gives no point)
A wind gust of 58 MPH was measured by mesonet stations located seven miles south-southwest of Overton and four miles north-northeast of Holdrege. A public report from Holdrege noted minor shingle damage to their home.
High Wind, Franklin
- When
- April 6, 11:00 PM CST to April 7, 5:00 AM CST
- Where
- Franklin forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.176, -98.953 (the zone’s center; the record gives no point)
A wind gust of 58 MPH was measured by a mesonet station located seven miles west of Macon.
High Wind, Gosper
- When
- April 6, 11:00 PM CST to April 7, 3:00 AM CST
- Where
- Gosper forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.515, -99.831 (the zone’s center; the record gives no point)
Frequent gusts of 50 to 60 MPH occurred based on surrounding area observations.
High Wind, Buffalo
- When
- April 6, 11:00 PM CST to April 7, 3:00 AM CST
- Where
- Buffalo forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.855, -99.075 (the zone’s center; the record gives no point)
Frequent gusts of 50 to 60 MPH occurred based on surrounding area observations.
High Wind, Kearney
- When
- April 6, 11:00 PM CST to April 7, 3:00 AM CST
- Where
- Kearney forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 40.507, -98.948 (the zone’s center; the record gives no point)
Frequent gusts of 50 to 60 MPH occurred based on surrounding area observations.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Nebraska, April 6 to 7, 2024$7.5 million · 5 events
- Wildfire and Damaging Wind in Oklahoma, April 6 to 10, 20242 injured · $369,000 · 55 kt wind · 8 events
- High Wind in New Mexico, April 6 to 7, 2024$20,000 · 68 kt wind · 18 events
- High Wind in Kansas, April 6, 202456 kt wind · 23 events
- Frost and Freeze in Kentucky, April 6, 202421 events
- Dust Storm and High Wind in Kansas, April 6 to 7, 202463 kt wind · 20 events
- Frost and Freeze in Illinois, April 6, 202417 events
- High Wind in South Dakota, April 6, 202457 kt wind · 16 events
- High Wind in Colorado, April 6 to 11, 202483 kt wind · 16 events
- High Wind in Texas, April 6, 202463 kt wind · 14 events
- High Wind in Texas, April 6, 202457 kt wind · 11 events
- Damaging Winds in Nebraska, April 6, 2024$2,000 · 65 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1170923, 1170924, 1170925, 1170926, 1170930, 1170932, 1170939, 1170940, 1170942, 1170943, 1170945, 1170793, 1170794, 1170795, 1170797, 1170799, 1170802, 1170844, 1170847, 1170849, 1170850, 1170852, 1170854, 1170859, 1170891, 1170892, 1170893, 1170894, 1170895, 1170897, 1170898, 1170901, 1170903, 1170904, 1170905, 1170906, 1170907, 1170908, 1170975, 1170976, and more.